Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The handlebody group and the images of the second Johnson homomorphism

Quentin Faes

Algebraic & Geometric Topology 23 (2023) 243–293
Bibliography
1 M Asada, H Nakamura, On graded quotient modules of mapping class groups of surfaces, Israel J. Math. 90 (1995) 93 MR1336318
2 J S Birman, On the equivalence of Heegaard splittings of closed, orientable 3–manifolds, from: "Knots, groups, and 3–manifolds" (editor L P Neuwirth), Ann. of Math. Studies 84, Princeton Univ. Press (1975) 137 MR0375318
3 W Fulton, J Harris, Representation theory, 129, Springer (1991) MR1153249
4 R Hain, Relative weight filtrations on completions of mapping class groups, from: "Groups of diffeomorphisms" (editors R Penner, D Kotschick, T Tsuboi, N Kawazumi, T Kitano, Y Mitsumatsu), Adv. Stud. Pure Math. 52, Math. Soc. Japan (2008) 309 MR2509715
5 S Hensel, A primer on handlebody groups, from: "Handbook of group actions, V" (editors L Ji, A Papadopoulos, S T Yau), Adv. Lect. Math. 48, International (2020) 143 MR4237892
6 S Hirose, The action of the handlebody group on the first homology group of the surface, Kyungpook Math. J. 46 (2006) 399 MR2261393
7 D Johnson, An abelian quotient of the mapping class group g, Math. Ann. 249 (1980) 225 MR579103
8 D Johnson, Quadratic forms and the Birman–Craggs homomorphisms, Trans. Amer. Math. Soc. 261 (1980) 235 MR576873
9 D Johnson, A survey of the Torelli group, from: "Low-dimensional topology" (editor S J Lomonaco Jr.), Contemp. Math. 20, Amer. Math. Soc. (1983) 165 MR718141
10 D Johnson, The structure of the Torelli group, II : A characterization of the group generated by twists on bounding curves, Topology 24 (1985) 113 MR793178
11 D Johnson, The structure of the Torelli group, III : The abelianization of , Topology 24 (1985) 127 MR793179
12 J B Jorgensen, Surface homeomorphisms that do not extend to any handlebody and the Johnson filtration, PhD thesis, Rice University (2008) MR2711637
13 J Levine, Labeled binary planar trees and quasi-Lie algebras, Algebr. Geom. Topol. 6 (2006) 935 MR2240921
14 J Levine, The Lagrangian filtration of the mapping class group and finite-type invariants of homology spheres, Math. Proc. Cambridge Philos. Soc. 141 (2006) 303 MR2265877
15 G Massuyeau, J B Meilhan, Equivalence relations for homology cylinders and the core of the Casson invariant, Trans. Amer. Math. Soc. 365 (2013) 5431 MR3074379
16 S V Matveev, Generalized surgeries of three-dimensional manifolds and representations of homology spheres, Mat. Zametki 42 (1987) 268, 345 MR915115
17 S Morita, Casson’s invariant for homology 3–spheres and characteristic classes of surface bundles, I, Topology 28 (1989) 305 MR1014464
18 S Morita, On the structure of the Torelli group and the Casson invariant, Topology 30 (1991) 603 MR1133875
19 S Morita, Abelian quotients of subgroups of the mapping class group of surfaces, Duke Math. J. 70 (1993) 699 MR1224104
20 G Omori, A small normal generating set for the handlebody subgroup of the Torelli group, Geom. Dedicata 201 (2019) 353 MR3978548
21 W Pitsch, Integral homology 3–spheres and the Johnson filtration, Trans. Amer. Math. Soc. 360 (2008) 2825 MR2379777
22 W Pitsch, Trivial cocycles and invariants of homology 3–spheres, Adv. Math. 220 (2009) 278 MR2462841
23 K Reidemeister, Zur dreidimensionalen Topologie, Abh. Math. Sem. Univ. Hamburg 9 (1933) 189 MR3069596
24 J Singer, Three-dimensional manifolds and their Heegaard diagrams, Trans. Amer. Math. Soc. 35 (1933) 88 MR1501673
25 S Suzuki, On homeomorphisms of a 3–dimensional handlebody, Canadian J. Math. 29 (1977) 111 MR433433
26 A Vera, Alternative versions of the Johnson homomorphisms and the LMO functor, Algebr. Geom. Topol. 22 (2022) 3627 MR4562556
27 Y Yokomizo, An Sp(2g; 2)–module structure of the cokernel of the second Johnson homomorphism, Topology Appl. 120 (2002) 385 MR1897269